MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Hypopyon (1913); Loss of Vision (2139)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Endophthalmitis is identified in the labeling as a known inherent risk of trabecular micro-bypass stent/cataract procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following a left eye cataract procedure, the surgeon was unable to implant one (1) of the two (2) stents from a trabecular micro bypass stent system.On postop day six (6), the patient presented with endophthalmitis.Additional information is being requested.
 
Event or Problem Description
Through follow-up, the surgeon provided the following additional information.The patient presented with postop hypopyon and endophthalmitis associated with methicillin-resistant staphylococcus aureus (mrsa).Pars plana vitrectomy (ppv) was performed with intravitreal antibiotics.The patient status was reported as ¿light perception with guarded prognosis¿.Reportedly, the patient was offered surgery by retinal specialist, but declined.
 
Additional Manufacturer Narrative
A review of the device labeling was completed.Hypopyon and decreased/impaired vision is identified in the labeling as a known inherent risk of trabecular micro-bypass stent/cataract procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: a complaint history review was completed for this lot, there were no complaints found to be related to the reported event.Mfr# reference: (b)(4).
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).H3 other text : placeholder.
 
Event or Problem Description
Clinical follow-up was requested and the surgeon provided the following additional information.On postop day one (1) the patient presented with postop inflammation described as 1+ flare and cell.Reportedly, the patient experienced ¿loss of vision and pain in operative eye¿ on postop day four (4).The patient was evaluated later the same day by the surgeon and presented with postop inflammation described as hypopyon.An eye culture was obtained and the results showed methicillin-resistant staphylococcus aureus (mrsa) positive.Pars plasma vitrectomy and intravitreal antibiotic injections were performed to treat the inflammation.According to the surgeon, the likely cause of the inflammation was ¿most common staphylococcus epidermidis¿.The patient prognosis was reported as ¿very poor and further surgery may be needed¿.The patient remains with no vision in the left eye and therefore the surgeon questioned additional surgery as the risks outweigh the benefits.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key8665030
Report Number2032546-2019-00090
Device Sequence Number11292165
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberG2-M-IS
Device Lot Number120960
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/27/2019
09/17/2019
10/08/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/17/2019
09/20/2019
11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Date Report Sent to FDA01/01/2005